New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Apr 2004
Total Posts : 2284
   Posted 11/25/2008 4:20 PM (GMT -6)   
lately I have been having strong pain in my knee joints. It seems like it probably is tendonitis since it is getting progressively more with time. Can touch the tendon and it is sore on both knees. I was riding my bicycle 2 Saturdays ago and was hit by a car. Not hard, but still enough to throw me to the ground. Dr. doesn't want to perscribe anti-infamitory meds cause of the CD. Is it time to see a Rheumy? Just wondering what y'all think. Have a great Thanksgiving!!!
We can respond to irritation with a smile instead of scowl, or by giving warm praise instead of icy indifference. By our being understanding instead of abrupt, others, in turn, may decide to hold on a little longer rather than to give way. Love, patience, and meekness can be just as contagious as rudeness and crudeness.
Please allow HealingWell to continue helping others by donating:
Dx'd with Crohn's at age 12. Symptoms since age 5, RLS, Depression, Anxiety, and down right feel yucky some days.
Learning to live with this Disease rather than be its victim after 36 years.

Regular Member

Date Joined Oct 2007
Total Posts : 235
   Posted 11/25/2008 4:29 PM (GMT -6)   

Before my Crohn's diagnosis, I was developing a pain in my right knee. It started off just kinda "bugging" me randomly, but never bad, or for very long. Just passing twinges. Over time, it got worse. Often, it was worse when I was seated with my knee bent. This new knee pain was in addition to other achey joints that had developed over the last few years.

Fast forward to a year's worth of Crohn's treatments: prednisone, Humira, azathioprine, etc., and the vast majority of my arthritis type pains (including my knee, which got so bad I was limping ocassionally) are gone. My GI prescribed Cellebrex to help, but now that I've been established on the other drugs for so long, I no longer need the Cellebrex to keep the pain under control.

Just trying to be a "Regular Member".
Entocort 9 mg/day, Prednisone 20 mg/day, started Humira 1/22/08, started 100 mg of Azasan (Imuran) 2/20/08. Increased Azasan to 150 mg 10/15/08. Discontinued Humira 11/03/08 after extreme fatigue and moderate muscle aches. Hoping to start Cimzia around Thanksgiving. 
I'm convinced that Prednisone is the root of all evil, and primarily responsible for global warming.

Forum Moderator

Date Joined Nov 2003
Total Posts : 7055
   Posted 11/25/2008 7:34 PM (GMT -6)   
Hi Randy - haven't seen you about lately! Of course, I've been somewhat scarce myself. As we age, are joints are prone to deteriorate. People that have been athletic during their life can be prone to have even more degenerative changes than their age would suggest. I'm telling you this because my complaints about joint problems to the PCP over the course of 9 years were all attributited to me getting older and the years I spent skiing. Then I was Dx with CD, the joint pain got out of control and I was finally sent to a rheumy. Then it was discovered that the years of untreated spondyloarthroparthy with enthesitis [inflammation of the tendons at the insertion point into the bone] had caused calcification of many of my tendons.

My quadriceps tendon is very calcified and can be felt if one knows where to press. It is still prone to inflammation next to the area that is calcified. It feels like tendonitis not knee joint pain. My rheumy said it is important to keep tendon inflammation to a minimum because untreated inflammation can lead to calcification.

So, yes get thy self to a rheumy! And I am so glad that the car versus Randy event was not worse. ~~ Ides
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.

Veteran Member

Date Joined Oct 2004
Total Posts : 3932
   Posted 11/25/2008 10:34 PM (GMT -6)   

I feel your pain, literally. My knees & hands, plus feet are KILLING me. Seems to be something to do with the change of seasons.


Regular Member

Date Joined Oct 2008
Total Posts : 376
   Posted 11/25/2008 10:45 PM (GMT -6)   
Oh yeah. The cold is doing awful AWFUL things to my hips, back, knees. If what I've got is myalgias...its killing my left arm (elbow, muscles, wrist, shoulder blade to spine) and I'm feeling twinges in my right wrist now. I can feel it too...and there's no answer to whether it'll ever go away.
27/f/CD. 4 CD related surgeries: 2 resections, 2 JP drains, 3 NG tubes, many absesses (including the one my most recent surgery scraped off my ovary) and fistulas.
Currently trying to figure out hip and knee joint pain.
Have lost in these surgeries: appendix, 8 in. intestine, R fallopian tube, gallbladder, 10 in. intestine
Dx'd: February 2007.
Pentasa (and much mental screaming)

Aimee =)
Veteran Member

Date Joined Jun 2004
Total Posts : 1020
   Posted 11/26/2008 2:08 AM (GMT -6)   
When my Crohns is acting up, my joints ache. Are you sure it's not Crohns related?

Regular Member

Date Joined Oct 2006
Total Posts : 114
   Posted 11/26/2008 3:59 PM (GMT -6)   

Hi Randy,

I wanted to just give you something else to consider given your history with all the wonderful meds that IBD patients must take, especially prednisone.  My daughter developed knee pain, swelling, popping, creaking grinding noises and after a negative x-ray, we too were sent to the rheumy thinking it was arthritis.  Thank goodness the doc suggested an MRI because that's when we discovered a problem with her bones.  Just to rule out a potentially serious problem, I'd suggest an MRI to put your mind at ease that it's not something like avascular necrosis (aka osteonecrosis). 

Since my daughter's diagnosis, we were blindsided by the possibility of this risk after taking prednisone and feel that there was insufficient disclosure of this risk.  She was only on it for 4 months, but she was on high doses (90mg) for a couple of weeks.  As a family, we are devastated by this (she's 21), and after many months of asking why and being angry, we realize it could be much worse and have turned to raising awareness and trying to get the prednisone label to disclose this risk.  The label warns of osteoporosis, bone pain and fracture, but not that your bones may die.  I try to spread the word so that other's are informed and can be on the lookout for the symptoms and hopefully get treatment early on in the course of the disease progression. 



20 yo daughter w/ Pancolitis
diagnosed 8/30/06
Step 1 colectomy/jpouch creation 11/27/06
Step 2 takedown 2/9/07
21 yo Daughter diagnosed with right shoulder, bilateral wrist, 
bilateral elbow, bilateral knee, and bilateral ankle avascular necrosis
(aka Osteonecrosis) as a result of Prednisone use

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 1:15 AM (GMT -6)
There are a total of 2,710,422 posts in 298,892 threads.
View Active Threads

Who's Online
This forum has 153436 registered members. Please welcome our newest member, rfghnbvfgyta.
191 Guest(s), 4 Registered Member(s) are currently online.  Details
redseal25, ppm guy, Jollytinker, wayland

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer